Alert archive / Colorado / High Wind Watches in 2005
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 2, 2005, 4:40 AM MST for 12 counties in Colorado. It took effect at Nov 3, 2005, 12:00 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2005, 4:40 AM MST (11:40 UTC)
- In effect from
- Nov 3, 2005, 12:00 AM MST
- Expired
- Nov 3, 2005, 7:51 PM MST
- In force
- 20 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3801 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 021140 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 440 AM MST WED NOV 2 2005 ...HIGH WINDS POSSIBLE OVER THE SOUTHEAST AND CENTRAL MOUNTAINS... .AN UPPER JET WILL MOVE OVER THE AREA LATE TONIGHT...AND STRONG WINDS WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND OVER THE PIKES PEAK AREA...LATE TONIGHT THROUGH THURSDAY MORNING. COZ058-060-061-063-072>075-079>082-021945- /O.NEW.KPUB.HW.A.0002.051103T0700Z-051103T1900Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 440 AM MST WED NOV 2 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. WINDS SPEEDS OF 45 TO 55 MPH WITH GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING...MAINLY ABOVE 9000 FEET. A HIGH WIND WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR HIGH WIND CONDITIONS TO DEVELOP. SUSTAINED WIND OF 50 MPH IN THE MOUNTAINS WITH GUSTS AT OR OVER 70 MPH...AND SUSTAINED WINDS OF 40 MPH IN THE PLAINS AND HIGH VALLEYS WITH GUSTS AT OR OVER 58 MPH WILL BE POSSIBLE. HAZARD POTENTIALS WILL BE POWER OUTAGES...DAMAGED OR DESTROYED MOBILE HOMES...LIGHTWEIGHT OBJECTS BECOMING AIRBORNE...HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS FLIPPING OVER AND BLOWING DUST REDUCING VISIBILITY AND CAUSING RESPIRATORY PROBLEMS. LISTEN FOR THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR TAKING A DIFFERENT ROUTE. $$
3 follow-up statements
000 WWUS75 KPUB 021915 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MST WED NOV 2 2005 ...STRONG JET STREAM WILL BRING STRONG WINDS TO THE HIGHER MOUNTAIN AREAS...BUT DAMAGING WINDS ARE NO LONGER EXPECTED... .THE HIGH WIND WATCH WHICH WAS IN EFFECT FOR THE HIGHER MOUNTAIN AREAS HAS BEEN CANCELLED. ALTHOUGH STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE LATER TONIGHT AND TOMORROW...WIDESPREAD STRONG DAMAGING WINDS ABOVE 70 MPH WILL LIKELY NOT OCCUR. COZ058-060-061-063-072>075-079>082-022015- /O.CAN.KPUB.HW.A.0002.051103T0700Z-051103T1900Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 1215 PM MST WED NOV 2 2005 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. $$ HODANISH
000 WWUS75 KPUB 032219 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MST THU NOV 3 2005 ...DAMAGING WINDS OCCURRING ACROSS THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS... .A STRONG JET STREAM MOVING OVER THE REGION IS CAUSING STRONG TO LOCALLY DAMAGING WINDS ACROSS THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS. COZ072-073-078>086-032330- /O.CAN.KPUB.HW.W.0002.000000T0000Z-051104T0000Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK... SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK... PIKES PEAK...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO 319 PM MST THU NOV 3 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. STRONG AND DAMAGING WIND GUSTS ARE NO LONGER ANTICIPATED ACROSS THE LOWER EAST SLOPES OF THE RAMPART RANGE AND EASTERN MOUNTAINS...INCLUDING THE I-25 CORRIDOR FROM COLORADO SPRINGS TO COLORADO CITY. $$ COZ074-075-087-088-040300- /O.EXT.KPUB.HW.W.0002.000000T0000Z-051104T0300Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... WALSENBURG...TRINIDAD 319 PM MST THU NOV 3 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS WARNING IS IN EFFECT FOR THE SOUTHERN SANGRE DE DRISTO MOUNTAINS AND SOUTHERN I-25 CORRIDOR. STRONG TO LOCALLY DAMAGING WINDS WILL CONTINUE ON THE EAST FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...RATON MESA AND SOUTHERN SOUTHERN I-25 CORRIDOR...INCLUDING WALSENBURG AND TRINIDAD. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON...BEFORE DIMINISHING THIS EVENING. HIGH WIND CAN CAUSE POWER OUTAGES AND CAN DAMAGE OR DESTROY MOBILE HOMES. LIGHTWEIGHT OBJECTS CAN BECOME FLYING MISSILES... WHICH CAN BE DANGEROUS OR LIFE THREATENING TO PEOPLE AND ANIMALS. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO NEAR OPEN AND PLOWED LAND...WHICH CAN CAUSE VEHICLES TO SLOW DOWN AND CAUSE CHAIN-REACTION ACCIDENTS. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. STAY INDOORS IF THERE IS BLOWING DUST OR SAND IN YOUR AREA. SECURE LIGHTWEIGHT OBJECTS. CONSIDER NOT TRAVELING ON ROADS WITH CROSSWINDS. $$
000 WWUS75 KPUB 040251 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MST THU NOV 3 2005 ...WIND SPEEDS DECREASING ALONG THE SOUTHERN FOOTHILLS THIS EVENING... .THE STRONG UPPER LEVEL JET STREAK RESPONSIBLE FOR THE STRONG WIND GUSTS ALONG THE FRONT RANGE EARLIER TODAY HAS MOVED INTO THE CENTRAL UNITED STATES. THERE WILL STILL BE THE POTENTIAL FOR WIND GUSTS OF 30 TO 45 MPH ACROSS PIKES PEAK...WEST OF COLORADO SPRINGS...WET MOUNTAINS...AND SOUTHERN FOOTHILLS TONIGHT INTO FRIDAY MORNING. HOWEVER...THE THREAT FOR WIDESPREAD DAMAGING WIND GUSTS HAS DIMINISHED. COZ074-075-087-088-040400- /O.CAN.KPUB.HW.W.0002.000000T0000Z-051104T0300Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... WALSENBURG...TRINIDAD 751 PM MST THU NOV 3 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT SOUTHERN FOOTHILLS. $$ METZE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 2, 4:28 AM MST, 12 minutes earlier.
Area forecast discussion, Nov 2, 4:28 AM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MST WED NOV 2 2005 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS WINDS TONIGHT. GENERALLY DRY WESTERLY FLOW WL BE FOUND OVR THE AREA TODAY. 700MB TEMPS FOR TODAY ARE FORECAST TO BE 1 TO 3C WARMER THAN YESTERDAY. THUS TEMPS WL BE WELL ABOVE NORMAL TODAY...WITH NEAR RECORD OR RECORD HIGHS. SOME RECORD HIGHS FOR TODAY...PUB 80...COS 76...ALS 64. WINDS HAVE INCREASED ALOFT AND WL SEE SOME STRONGER WINDS TODAY THAN WE DID YESTERDAY. TONIGHT THE GRADIENT ALOFT GETS EVEN STRONGER. AT 700MB THE NAM SHOWS 40-50KTS OVR THE SANGRES AND CENTRAL MTS AND OVR THE PIKES PEAK AREA...WITH AROUND 60KTS AT 600MB. WITH SUCH STRONG WINDS POSSIBLE...WL GO WITH A HIGH WIND WATCH FOR THESE AREAS STARTING AT MIDNIGHT. WL KEEP THE WATCH FOR AREAS ABOVE 9000 FT. SOME BREEZY CONDITIONS NEAR THE MTS TONIGHT WL LIKELY KEEP TEMPS IN THESE AREAS MILD SO HAVE INCREASED THE MINS A BIT. NAM BRING SOME PCPN INTO PORTIONS OF THE CENTRAL MTS LATE TONIGHT...WHILE THE GFS KEEPS IT DRY. I WL ADD SOME ISOLD POPS BY 10Z TO BLEND WITH GJT AND HAVE A BETTER TRANSITION WITH THU POPS. PE .LONG TERM... (THURSDAY THROUGH TUESDAY) ...MAIN CONCERN IS WINDS THURSDAY... CORE OF 80 KT MID LEV JET MAX WILL BE OVER S CO THU. STRONG WESTERLY COMPONENT WILL LEAD TO SIGNIFICANT GUSTS...HURRICANE FORCE...OVER THE DIVIDE THU MORNING. THIS THREAT IS CURRENTLY COVERED IN THE HIGH WIND WATCH THAT IS IN EFFECT. MAIN LOCATIONS OF CONCERN ARE ELEVATIONS ABOVE 9K FT...GENERALLY RIDGELINES AND PASSES. ETA12 SHOWS GREATEST WINDS FROM CENTRAL SANGRES SOUTH TO LA VETA PASS. CURRENT WATCH LEAVES OUT MUCH OF THE ADJACENT VALLEYS TO EAST...BUT MAY HAVE TO INCLUDE WET MTN VALLEY IN LATER PRODUCTS. AM CONCERNED WITH THE POSSIBILITY OF MOUNTAIN WAVE/HYDRAULIC JUMP EFFECTS IN THIS AREA. LITTLE CHANGE TO BALANCE OF FCST. TEMPS THU WILL REMAIN ON THE WARM SIDE OVER THE E PLAINS WITH STRONG DOWNSLOPE EFFECT. SHORT WAVES WILL EFFECT PRIMARILY THE N MTNS THU THROUGH SAT...WITH THE THREAT OF LIGHT OROGRAPHIC SNOWS AT THE HIGHER ELEVATIONS. MOISTURE SEEMS A BIT LIMITED SO DONT FORESEE ANY SIGNIFICANT ACCUMULATIONS. ECMWF IS MORE AMPLIFIED WITH SAT TROUGH...AND CONSENSUS OF SURROUNDING OFFICES HAS BEEN TO KEEP TEMPS ON THE COOL SIDE FOR SUN. MODELS ARE STRUGGLING NOW WITH A POTENTIAL PATTERN CHANGE BY LATE TUE INTO WED. THE 06Z GFS RUN CUTS OFF A LOW OVER THE E PACIFIC OFF S CA...AS DOES THE 00Z ECMWF...WHILE THE 00Z GFS BRINGS THE LOW OVER CO BY MID WEEK. HAVE INTRODUCED LOW POPS OVER THE W MTNS LATE IN THE EXTENDED TO ACCOUNT FOR SOME MODEL UNCERTAINTY...BUT AT ANY RATE IT LOOKS LIKE ANY REAL CHANGES WILL HAVE TO WAIT UNTIL AT LEAST MID WEEK. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR COZ058-060-061-063-072>075-079>082. &&
Hazardous weather outlook, Nov 1, 6:07 AM MST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 607 AM MST TUE NOV 1 2005 COZ058>089-093>099-021400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 607 AM MST TUE NOV 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Colorado, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.